Alert archive / Wyoming / High Wind Warnings in 2011
High Wind Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 19, 2011, 2:14 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 19, 2011, 2:14 PM MDT (20:14 UTC)
- Expired
- Mar 19, 2011, 6:52 PM MDT
- In force
- 5 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 2:29 PM MDT | NON-TSTM WND GST 62 | 6 W Casper, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WWUS75 KRIW 192014 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 214 PM MDT SAT MAR 19 2011 ...HIGH WINDS WILL BLOW INTO THIS EVENING IN CENTRAL WYOMING... .HIGH WINDS WILL BLOW THROUGH NATRONA COUNTY AND THE GREEN AND RATTLESNAKE MOUNTAINS INTO THIS EVENING AHEAD OF A PACIFIC COLD FRONT. WYZ020-200300- /O.NEW.KRIW.HW.W.0011.110319T2014Z-110320T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 214 PM MDT SAT MAR 19 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * SUMMARY AND TIMING...HIGH WINDS WILL BLOW THROUGH 9 PM MDT THIS EVENING. * WIND...SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES ON INTERSTATE 25 AND HIGHWAYS 20 26 AND 220. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-200300- /O.NEW.KRIW.HW.W.0011.110319T2014Z-110320T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 214 PM MDT SAT MAR 19 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * SUMMARY AND TIMING...HIGH WINDS WILL BLOW THROUGH 9 PM MDT THIS EVENING. * WIND...SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES ON HIGHWAY 287. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
866 WWUS75 KRIW 200052 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 652 PM MDT SAT MAR 19 2011 WYZ019-020-200200- /O.CAN.KRIW.HW.W.0011.000000T0000Z-110320T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 652 PM MDT SAT MAR 19 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. AFTER A BRIEF PERIOD OF HIGH WIND THIS AFTERNOON...THE WINDS HAVE SUBSIDED TO BETWEEN 20 TO 30 MPH WITH GUSTS TO 45 MPH. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. THE WINDS WILL CONTINUE TO GRADUALLY DECREASE IN SPEED THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 19, 3:19 AM MDT, 10 hours 55 minutes earlier.
Area forecast discussion, Mar 19, 3:19 AM MDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 319 AM MDT SAT MAR 19 2011 .SHORT TERM...TODAY THROUGH MONDAY NIGHT SOUTHWEST FLOW INCREASING OVER WYOMING AS THE UPPER LOW CONTINUES TO SPIN OFF THE PAC NW COAST. SW-NE ORIENTED 100KT JET TO MOVE INTO WESTERN WYOMING AND EASTERN IDAHO THIS MORNING...SLOWLY DRIFTING EAST INTO CENTRAL WYOMING THIS AFTERNOON. THIS WILL BRING WINDY TO VERY WINDY CONDITIONS TO MUCH OF THE CWA THROUGH TONIGHT. THE STRONGEST WINDS SHOULD BE OVER THE SOUTHEAST WIND RIVERS...SOUTHEAST FREMONT AND NATRONA COUNTIES AND INTO THE SOUTHERN AND EASTERN BIGHORN MOUNTAINS. SHOULD NOT SEE HIGH WINDS WITH THIS EVENT. SHORTWAVE WILL MOVE INTO THE WEST THIS AFTERNOON AND EVENING BRINGING A QUICK ROUND OF LIGHT SNOW WITH A COUPLE INCHES POSSIBLE IN THE MOUNTAINS. LOOKS TO BE POSSIBLY MIXED WITH RAIN IN THE VALLEYS WITH MILD TEMPERATURES EXPECTED. LI'S LOOK TO BE NEGATIVE THIS AFTERNOON SO HAVE INCLUDED ISOLATED THUNDERSTORMS. RIDGE BUILDS IN BEHIND THIS EVENING'S SHORTWAVE. WINDS WILL ON THE INCREASE AGAIN BY SUNDAY AFTERNOON AS THE RIDGE AXIS APPROACHES AND MOVES THROUGH WITH A INCREASING SOUTHWEST FLOW ALOFT. A STRONGER JET MOVES INTO THE SOUTHERN GREAT BASIN SUNDAY NIGHT...MOVING INTO UTAH BY 12Z MONDAY MORNING. SEVERAL WEAK/FRAGMENTED SHORTWAVES IN THE SOUTHWEST FLOW WILL BRING A CHANCE OF SNOW/VALLEY RAIN/SNOW TO THE WEST SUNDAY AND SUNDAY NIGHT. LITTLE ACCUMULATION IS EXPECTED. THE FLOW BACKS TO THE SOUTH MONDAY MORNING AS THE UPPER LOW OPENS UP AND SWINGS ONSHORE. MAIN PORTION OF THE LOW MOVES ACROSS THE SOUTHWEST MONDAY MORNING...THEN LIFTS INTO UTAH AND NEVADA BY LATE MONDAY AFTERNOON. THE NOW NEGATIVELY TILTED TROUGH LIFTS NORTHEAST ACROSS IDAHO AND WYOMING MONDAY NIGHT. THIS WILL BRING A PERIOD OF SNOW TO THE WEST...WITH A CHANCE OF RAIN/SNOW TO AREAS EAST OF THE DIVIDE MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH SATURDAY TUESDAY LOOKS UNSETTLED WITH A CHANCE OF RAIN AND SNOW AT THE LOWER ELEVATIONS OF THE NORTH WITH A LESSER CHANCE CENTRAL AND SOUTH. SOME SNOW IN THE MOUNTAINS TUESDAY. BRISK WIND AND COLDER TUE AS WELL. LINGERING PRECIP OVER THE NORTH ZONES TUE NIGHT DECREASING AFTER MIDNIGHT. MOSTLY DRY ELSEWHERE. WEDNESDAY STILL SEEMS DRY FOR MOST PLACES. A WEAK WEATHER SYSTEM PASSES THROUGH THE REGION WED NIGHT WITH A CHANCE OF PRECIP IN THE WEST AND SOUTH. THE CENTRAL AND NORTH LOOK TO BE DRY. THURSDAY LOOKS TO BE DRY CENTRAL AND EAST WITH A LOW CHANCE OF PRECIP IN THE WEST AND SOUTH DUE TO MOISTURE IN THE FLOW. THE NEXT WEATHER SYSTEM MOVES INTO THE WESTERN U.S. FRIDAY WITH MOISTURE MOVING INTO WESTERN WY FRI PM INTO FRI NIGHT. PRECIP SHOULD CROSS THE DIVIDE AFTER MIDNIGHT FRIDAY NIGHT. SATURDAY WILL BE UNSETTLED WITH A CHANCE OF RAIN AND SNOW FOR MOST PLACES. TEMPERATURES WILL BE COOLER TUE AND WED. THEN A LITTLE WARMER THURS AND FRI. BACK TO COLDER ON SATURDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE MORNING WITH SOME DIFFUSE DUST CARRIED UP FROM THE DESERT SOUTHWEST ACROSS THE REGION. MOST OF WYOMING WILL BE IN A WARM SECTOR THIS AFTERNOON AS SURFACE LOW PRESSURE DEEPENS OVER SOUTH CENTRAL MONTANA. THIS SETUP WILL BRING GUSTY SOUTH WIND AT 20-30KT ACROSS MUCH OF THE AREA 20Z SAT-01Z SUN. A DISTURBANCE WILL LIFT ACROSS WESTERN WYOMING INTO SOUTHWEST MONTANA IN THE AFTERNOON AND SPREAD NUMEROUS -SHSN OVER THE WESTERN MOUNTAINS WITH FREQUENT OBSCURATIONS. SHSN WILL INCREASE VCNTY KAFO-KJAC IN THE AFTERNOON WITH MVFR/IFR CONDITIONS PREVAILING AFTER 02Z SUNDAY. SCT SHSN WITH ACCOMPANYING MVFR/IFR CONDITIONS WILL ALSO DEVELOP VCNTY KBPI-KPNA AFTER 02Z SUN. && .FIRE WEATHER... VERY WINDY CONDITIONS EXPECTED ACROSS THE DISTRICT TODAY WITH RH'S IN THE TEENS AND 20S EAST OF THE DIVIDE. THE WINDS WILL CONTINUE THIS EVENING...TAPERING OVERNIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A WEAK DISTURBANCE WILL BRING LIGHT MOUNTAIN SNOW AND VALLEY RAIN/SNOW TO THE WEST THIS AFTERNOON AND EVENING. ANOTHER DISTURBANCE BRINGS ANOTHER CHANCE OF SNOW TO THE WEST SUNDAY AFTERNOON AND EVENING. WINDS WILL ALSO INCREASE SUNDAY AFTERNOON AND EVENING. A MORE SIGNIFICANT TROUGH WILL MOVE THROUGH MONDAY NIGHT...BRINGING WIDESPREAD SNOW TO THE WEST AND POSSIBLY TO AREAS EAST OF THE DIVIDE. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...TWB LONG TERM...AR AVIATION...AEM FIRE WEATHER...TWB
Hazardous weather outlook, Mar 19, 5:00 AM MDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT MAR 19 2011 WYZ001>020-022>030-201200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE WEST THIS AFTERNOON. LIGHTNING WILL BE THE PRIMARY THREAT. SOME BRIEF HEAVY SNOWFALL IS LIKELY WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STORM SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW...WITH SNOW FOR THE MOUNTAINS MONDAY NIGHT AND TUESDAY. THOSE WITH TRAVEL PLANS WILL WANT TO STAY UPDATED ON THIS STORM AND ITS POTENTIAL FOR SIGNIFICANT SNOWFALL IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY LIGHTNING TODAY. THANK YOU. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.